I found that alot of the antidepressants didn't work for me either. Xanax calm me some but docs are hesitant to give them. Have you tried effexor? Out of all the anti depressants this one seemed to work the best for me
i take xanax and it relaxes me.. basically sedates me.. There are tons out there.. I hate anxiety.. It suxs when u gotta go somewhere and excited and soon as u getthere u start feeling it appen.. My arm and face get numb on one side and i hyperventalate..but never passed out yet.. Its all a psycological disorder we have to live with... I pray everyday it goes away for everyone
I do take ativan as needed but i dont want to become addicted, i hear that benzodiazepines are dangerous themselves. I have not tried effexor, i have tried prozac, zoloft and lexapro. I do hate that i really want to go places and do things and then once i get there i cant wait to leave. should i try to find a psychiatrist or just go to my regular doc?
Well in answer to your question i would say this is most defo say this is an anxiety illness. I personally feel it wouldnt hurt to have a repeat echo and ecg just to ease your mind, but with what you have said about checking your heart upto 30 times a day it sounds also like you have OCD attached to your anxiety.
If you don't want to go back onto the anti-d's there are plenty of other options open to you. One being CBT (cognitive behavioural therapy), this type of therapy will teach you how anxiety works, what effectsa it has on the body and how you can re-train the brain and modify your behaviour to over come these bad habits and thought patterns.
In my opinon doctors nowadays are very lazy in reffering patients to the best and most appropriate clinicans, they instead keep people on med's for as many years as they can, which with depression and anxiety isnt the best way to go. The med's do not teach a person how to develop the coping skills to control their own symptoms and to fully realise that only by experincing and putting those skills learnt into practice will that person understand that no ultimate harm will come to them.
Seeing as you have no insurance i would say to you to either appraoch a clinic that helps people on a free basis, have a look in your local phone book or ask around.... or go to your local library and have a look in the self help section and look for books on anxiety, OCD and cognitive behavioural therapy, if they dont have these books in they will beable to tell you where they do have them, maybe even order them in for you. Then have a read up on info, study it and work on the exercises in the books to try to help you get by until you gain insurance.
Other than that you could try meditation, relaxation, massage, yoga, hypnotherapy cd's/downloads and a whole host of other relaxing and energy rebalancing methods. Google and browze.
As for medication, there are herbal remedies you could try. You say you only take Ativan as and when needed? maybe look into trying herbs such as Valerian, passionflower, camomile, hops.... there are tablets that combine these herbs together to produce a wonderful supplement that will help anxiety at its worst. Your local chemist or health food shop should have these, but always have a chat with them first before buying so they can advise you properly on what would be the best way forward.
I personally feel if you were to combine a few methods together, supplements with meditation downloads and self help books, if you put all of these factors into a daily routine you will find you feel so much calmer and more able to cope throughout the day.
Research and you will find!
Good-luck and let us know how you got on.
all the best
I forgot to say that also modifying your diet may make a huge difference as well. Cutting out sugars and processed foods with lots of addidives and eating far more fruit, veg and oily fish will make you feel calmer and norish your brain and nervous system. People who are low in B Vitamins, omega 3's, magnesium and other vital vitamins and minerals can and DO suffer from anxiety, depression and other mental health problems.
You could also think about taking a B-complex or a high strength muti-vitamin, but again have a chat with the health professional instore.
Hope i have helped some.
thank you so much for taking the time to answer my question so thoroughly!!! you gave me some great advice, now I know where to start at least! i would much rather try to conquer this without medication. i will let you know how it all works out.
Thank-you, there is however one piece of advice i forgot to give you which is probably the most important of them all. If you do anything i really urge you to do this one thing. There is a book called 'The Secret' by Rhonda Byrne, please read this. If you follow the contents of the book your life WILL change in ways you could only ever dream of. make this book a part of your everyday thinking and you can achieve anything.
This book is the best thing that ever came into my life and people who know 'The secret' will tell you the same.
Amazon has this book.
Thank you I will be finding that book very soon! My dr. did just put me on zoloft, which i have had some luck with a long time ago. However, it is making me a bit anxious after only the second day. I have heard that antidepressants can do that at first, but it subsides after a week or two, is this true?
Yes this is true, the drug will be making changes to your neuro transmitters within your brain and so for a little while, while your body is adapting, many people feel worse with anxiety before they feel better. If it becomes too unbareable you should ask your doc for a top up on your Ativan, to help you control this.
I really do urge you though to try at least to get into therapy (CBT), get books on CBT, meditation etc.. as just think about this for a second and ask yourself this question: Do you want to be taking anti-d's for the rest of your life? Anti-depressants do have their place in medicine and do help people immensly, i am not arguing otherwise, but being placed on anti-d for years with no other therapy or action plan is simply malpractice and even doctors and consultant psychiatrists could not answer my question when i asked them this: Can you guarantee me that taking anti-depressants for a long period of time, over years, will not cause brain or nervous system damage? They could not answer me conclusively. The answer my consultant psychiratrist gave me at the time was: In medicine we can only go by the evidence we have to hand, it is only time and careful documentation of patients reactions on these drugs that gives us this evidence. Sorry to have to tell you that. As she spoke these words to me it came as no big shock, being told that in essense with these drugs we are all walking blind and playing russian roulette.
Just to clarify i have not told you this to scare the hell out of you, just to give you a piece of information that i think is important to share, something most doctors wont bestoe upon a lay person. Anti-d's have their place.
Do take care and i hope that you start feeling better soon.
Thank you so much for your insight. I agree with you one hundred percent. I took myself off of antids because I didnt want to resign myself to a life on them. I had been on them for 13 years! starting when i was 16 years old. I thought I was doing okay until i moved, lost my job, and started going to school all this year. i was strting to feel out of control so i thought better get back on the meds! But this last 3 days of adjusting to the zoloft have been pure hell. I have cried screamed paced, even had thoughts of knocking myself out so i didnt have to be inside my own head. scared the sh&** out of me. had to take double ativan just to lay down. even now, i took that 25mg 24 hours ago and im typing like a maniac who jsut drank 10 cups of coffee. ifeel like im tripping. this is not right or normal, i dont care what anyone says, and id rather be depressed and a little anxious than feel this manic madness. i am NOT taking another damn pill. I am making a psychiatrist appt (not this urgent care physicians assistnt who doesnt know crap). until then i am chugging water to get this devil out of my system. hopefully soon. thanks for all your advice
What you are probably experiencing is akathesia. If you don't know what that means, look it up. Please do not take anymore zoloft because it can go from bad to worse! Also, there is something called the "kindling effect" when people who have taken SSRI's long term, stop and try to restart them. I was on Paxil for a very long time for anxiety and got off of it and three months later tried a different one and the same thing happened to me that is happening to you. Julie has given you some very good advice. I've not read The Secret book but I've got the DVD and the relaxation tape. A psychiatrist will want to push meds on you.........most of them do. Your best bet is CBT and a shrink doesn't do that....at least none I've known do.
Hang in there. I know how bad anxiety *****. Just don't take anymore Zoloft. The akathesia should pass fairly quickly since you've only taken it three days.
Thank you thank you thank you! I am crying with relief right now because I was so sure I was losing my damn mind and it was never coming back! That explains exactly what is happening to me. horrible. absolutely horrible. i will never touch an ssri again. i literally almost admitted myself to an inpatient facility, no joke. thank you so so so much without you guys on this forum i would be tearing my hair out. im going to try to relax and just let it work its way out. I did just get the secret book by the way and it is very interesting. i didnt read much because im finding it hard to focus at the moment. but i will soon. again thank you ladies for your unwavering support!